Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Ophthalmological Medicine
Volume 2011, Article ID 645089, 4 pages
http://dx.doi.org/10.1155/2011/645089
Case Report

A Case of Recurrent Transient Monocular Visual Loss after Receiving Sildenafil

Ophthalmology Center, Faculty of Medicine, Mansoura University, Mansoura 35516, Egypt

Received 12 November 2011; Accepted 13 December 2011

Academic Editors: S.-J. Chen and S. M. Johnson

Copyright © 2011 Asaad Ghanem Ghanem. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A 53-year-old man was attended to the Clinic Ophthalmic Center, Mansoura University, Egypt, with recurrent transient monocular visual loss after receiving sildenafil citrate (Viagra) for erectile dysfunction. Examination for possible risk factors revealed mild hypercholesterolemia. Family history showed that his father had suffered from bilateral nonarteritic anterior ischemic optic neuropathy (NAION). Physicians might look for arteriosclerotic risk factors and family history of NAION among predisposing risk factors before prescribing sildenafil erectile dysfunction drugs.